Alert archive / Nevada / Flash Flood Warnings in 2007

Flash Flood Warning 2, NWS Elko, NV

July 25, 2007Elko County, Nevada

NWS Elko, NV issued this flash flood warning at Jul 25, 2007, 5:34 PM PDT for Elko County, Nevada. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2007, 5:34 PM PDT (00:34 UTC)
Expired
Jul 25, 2007, 7:30 PM PDT
In force
116 min
Issued by
NWS Elko, NV
Area
Counties, with a storm outline in the text
Flood severity
None

County Elko County, NV

The radar

The Elko radar (KLRX), 55 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 0.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4406 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KLKN 260037
FFWLKN
NVC007-260230-
/O.NEW.KLKN.FF.W.0002.070726T0034Z-070726T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
534 PM PDT WED JUL 25 2007

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL ELKO COUNTY IN NORTHEAST NEVADA...
  THIS INCLUDES THE CITY OF MIDAS...

* UNTIL 730 PM PDT

* AT 536 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM 6 MILES NORTHEAST OF MIDAS...
  MOVING NORTHEAST AT 30 MPH.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 4107 11698 4105 11653 4149 11652 4149 11697

$$

ROOD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:07 PM PDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jul 25, 2:07 PM PDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
207 PM PDT WED JUL 25 2007

.SYNOPSIS...ABUNDANT MOISTURE AND DAYTIME HEATING WILL COMBINE TO
PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND
NORTHERN NEVADA THROUGH THURSDAY. SOME DRIER AIR MOVING
INTO WESTERN NEVADA BY FRIDAY WILL LIMIT THE THREAT OF THUNDERSTORMS
TO EASTERN AND CENTRAL NEVADA THROUGH THE EARLY PART OF NEXT WEEK.
&&

.SHORT TERM...THUNDERSTORMS HAVE DEVELOPED ACROSS CWA EARLY THIS
AFTERNOON AND SHOULD CONTINUE TO INTENSIFY AND EXPAND IN COVERAGE
INTO THE EVENING...ESPECIALLY ACROSS NORTH AS SHORTWAVE STARTS TO
MOVE THROUGH. PWS OVER 1 INCH AND STORM MOVEMENT LESS THAN 10KTS
WILL SUPPORT LOCALLY HEAVY RAINS WITH FLASH FLOOD POTENTIAL. SHOULD
SEE SOME CLEARING AGAIN ACROSS THE SOUTH WITH NORTHERN ZONES LIKELY
REMAINING MOSTLY CLOUDY THROUGH THE NIGHT EXCEPT WESTERN HUMBOLDT
COUNTY WHERE SOME DRIER AIR WILL BE ADVECTING IN FROM THE WEST.

DO NOT EXPECT AS ACTIVE OF A DAY TOMORROW WITH DRIER AIR MOVING INTO
THE NORTH AND NOT MUCH OF A SHORTWAVE TO AID IN CONVECTION MOVING
THROUGH.  WILL STILL HAVE PWS AROUND AN INCH EASTERN HALF OF CWA
AND SHOULD SEE MORE THUNDERSTORM DEVELOPMENT AT LEAST EAST OF A KEKO-
KTPH LINE.  HIGHS WILL BE WARMER TOMORROW THAN THE LAST COUPLE OF
DAYS WITH THE WARMEST LOCATIONS BEING IN HUMBOLDT COUNTY WHERE MID
TO UPPER 90S ARE LIKELY WHILE EASTERN ZONES WILL LIKELY REMAIN IN
THE 80S WITH MORE CLOUDS AND DEEPER MOISTURE STILL IN PLACE. DRIER
AIR WILL CONTINUE TO MOVE IN ACROSS MUCH OF CWA THU NIGHT AND FRI
WHICH WILL DECREASE THUNDERSTORM COVERAGE EVEN MORE.  ONLY KEPT
TOOK OUT MENTION OF THUNDERSTORMS OVER HUMBOLDT AND AREAS MAINLY
NORTH OF I-80 IN ELKO COUNTY. TEMPERATURES WILL WARM A FEW MORE
DEGREES FRIDAY WITH SOME AREAS IN THE WEST GETTING BACK TO 100+
DEGREES WHILE EASTERN ZONES SHOULD GET UP NEAR 90. JMG
&&

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. SOUTH TO SOUTHEASTERLY
FLOW ALOFT IS EXPECTED TO REMAINING OVER THE EASTERN 1/2 TO 2/3 OF
THE GREAT BASIN THROUGH THE MIDDLE OF NEXT WEEK...BRINGING WITH IT
MID-LEVEL MOISTURE AND THE CONTINUED THREAT OF MAINLY AFTERNOON AND
EVENING THUNDERSTORMS. ACROSS THE EASTERN 2/3S OF THE CWA AFTERNOON
PWS THROUGH THE LONG TERM ARE EXPECTED TO BE FLUCTUATE BETWEEN 0.50
AND 0.85. THESE VALUES SUGGEST THAT THUNDERSTORMS WILL TRANSITION
BACK TO DRY FOR FIRE WEATHER CONCERNS...WITH ASSOCIATED QPF AMOUNTS
LOWERING BELOW A TENTH OF AN INCH. KEPT THUNDERSTORMS OUT OF
HUMBOLDT COUNTY THROUGH THE EXTENDED PERIOD AS MID-LEVELS ARE DRIER
DUE TO THE MORE SOUTHWESTERLY TO WESTERLY FLOW. AFTERNOON HIGHS AND
OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO RANGE FROM NEAR NORMAL TO
ABOUT FIVE DEGREES ABOVE NORMAL THROUGH THE PERIOD. ROOD
&&

.AVIATION...THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THIS
EVENING ACROSS ALL OF NORTHERN AND CENTRAL NEVADA. SOME STORMS MAY
BECOME STRONG WITH VERY HEAVY RAINFALL...REDUCED VISIBILITIES TO
BELOW ONE MILE...SMALL HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING. THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN ON THURSDAY
HOWEVER NOT EXPECTING QUITE AS MUCH ACTIVITY AS TODAY. ROOD
&&

.FIRE WEATHER...DEEP MONSOON MOISTURE IS NOW IN PLACE ACROSS NRN AND
CNTRL NV SO EXPECTING STORMS TO BE WET FOR THE REMAINDER OF THIS
AFTERNOON AND EVENING. WITH SLOW STORM MOVEMENTS AND HIGH
MOISTURE CONTENT THESE STORMS COULD PRODUCE SOME LOCALLY HEAVY RAIN
WITH THE MANY RECENT BURN AREAS ACROSS THE NORTH WILL KEEP THE FLASH
FLOOD WATCH FOR THIS AFTN AND EVENING ACROSS NRN NEVADA. DRIER AIR
WILL BEGIN TO MOVE INTO ZONES 451 ON THURSDAY WHICH WILL LIMIT
THUNDERSTORM ACTIVITY TO ISOLATED. HOWEVER ENOUGH MOISTURE WILL
REMAIN ACROSS THE REST OF THE FORECAST AREA FOR SCATTERED
THUNDERSTORMS. LESS THUNDERSTORM ACTIVITY IS EXPECTED FOR FRIDAY
WITH DRIER AIR SPREADING ACROSS THE REGION.  THE BEST CHANCE GOING
INTO THE EXTENDED FOR THUNDERSTORMS WILL BE THE EASTERN HALF OF THE
FORECAST AREA. JMG
&&

.LKN WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FOR
NORTHERN NEVADA FROM 12 PM PDT TO 8 PM PDT TODAY.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 5:34 PM PDTFlash Flood WarningLKNElko116 min
Jul 25, 7:08 PM PDTFlash Flood WarningLKNElko2 hr
Jul 26, 1:10 PM PDTFlash Flood WarningLKNElko35 min
Jul 26, 1:46 PM PDTFlash Flood WarningLKNElko3 hr

Nearby

Flash Flood Warnings in Nevada, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.